Alert archive / California / High Wind Warnings in 2018

High Wind Warning 2, NWS Hanford, CA

April 11, 2018

NWS Hanford, CA issued this high wind warning at Apr 11, 2018, 3:53 AM PDT. It took effect at Apr 11, 2018, 5:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 3:53 AM PDT (10:53 UTC)
In effect from
Apr 11, 2018, 5:00 PM PDT
Expired
Apr 12, 2018, 11:00 PM PDT
In force
30 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

184 
WWUS76 KHNX 111053
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
353 AM PDT Wed Apr 11 2018

CAZ095-098-099-111900-
/O.UPG.KHNX.HW.A.0002.180412T0000Z-180413T0600Z/
/O.NEW.KHNX.HW.W.0002.180412T0000Z-180413T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Inyokern, 
Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, 
and Mojave
353 AM PDT Wed Apr 11 2018

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THURSDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 5 PM this afternoon to 11 PM PDT
Thursday. The High Wind Watch is no longer in effect. 

* TIMING...Winds increasing this afternoon and becoming very
  strong and gusty by early evening. Winds continuing into
  Thursday evening. 

* WINDS...West to northwest 30 to 40 mph with gusts to around 70
  mph. Strongest winds are expected Thursday morning, especially
  through and below the passes.  

* IMPACTS...Dangerous travel due to crosswinds which will affect
  high profile vehicles and campers. Unsecured objects may become
  airborne. Trees and tree branches may fall causing power
  outages. Highways affected include 58, 14, 395 and 178, as well
  as Interstate 5.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ097-111900-
/O.NEW.KHNX.HW.W.0002.180412T0300Z-180412T1800Z/
Tulare County Mountains-
Including the cities of Camp Nelson, Giant Forest, Lodgepole, 
Grant Grove, and Johnsondale
353 AM PDT Wed Apr 11 2018

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT THURSDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 8 PM this evening to 11 AM PDT
Thursday. 

* TIMING...Winds will increase this afternoon and will become very
  strong and gusty over the ridges this evening and continuing
  through Thursday morning.
 
* WINDS...West 25 to 40 mph with gusts up to 70 mph over the 
  higher ridges. Strongest winds will be during the early morning 
  hours Thursday. 

* IMPACTS...Unsecured objects may become airborne. Trees and tree
  branches may fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Bean
6 follow-up statements
473 
WWUS76 KHNX 111839
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1139 AM PDT Wed Apr 11 2018

CAZ095-098-099-120400-
/O.CON.KHNX.HW.W.0002.180412T0000Z-180413T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Inyokern, 
Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, 
and Mojave
1139 AM PDT Wed Apr 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM PDT THURSDAY...

* TIMING...Winds increasing this afternoon and becoming very 
  strong and gusty by early evening. Winds continuing into 
  Thursday evening. 

* WINDS...West to northwest 30 to 40 mph with gusts to around 70 
  mph. Strongest winds are expected Thursday morning, especially 
  through and below the passes. 

* IMPACTS...Dangerous travel due to crosswinds which will affect 
  high profile vehicles and campers. Unsecured objects may 
  become airborne. Trees and tree branches may fall causing 
  power outages. Highways affected include 58, 14, 395 and 178, 
  as well as the Grapevine of Interstate 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ097-120400-
/O.CON.KHNX.HW.W.0002.180412T0300Z-180412T1800Z/
Tulare County Mountains-
Including the cities of Camp Nelson, Giant Forest, Lodgepole, 
Grant Grove, and Johnsondale
1139 AM PDT Wed Apr 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM PDT THURSDAY...

* TIMING...Winds will increase this afternoon and will become 
  very strong and gusty over the ridges this evening and 
  continuing through Thursday morning. 

* WINDS...West 25 to 40 mph with gusts up to 70 mph over the 
  higher ridges. Strongest winds will be during the early 
  morning hours Thursday. 

* IMPACTS...Unsecured objects may become airborne. Trees and 
  tree branches may fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Molina
563 
WWUS76 KHNX 120405
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
905 PM PDT Wed Apr 11 2018

CAZ097-121215-
/O.CON.KHNX.HW.W.0002.000000T0000Z-180412T1800Z/
Tulare County Mountains-
Including the cities of Camp Nelson, Giant Forest, Lodgepole, 
and Johnsondale
905 PM PDT Wed Apr 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...

* TIMING...Winds will increase this afternoon and will become 
  very strong and gusty over the ridges this evening and 
  continuing through Thursday morning.

* WINDS...West 25 to 40 mph with gusts up to 70 mph over the 
  higher ridges. Strongest winds will be during the early 
  morning hours Thursday.

* IMPACTS...Unsecured objects may become airborne. Trees and 
  tree branches may fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ095-098-099-121215-
/O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
905 PM PDT Wed Apr 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* TIMING...Winds increasing this afternoon and becoming very 
  strong and gusty by early evening. Winds continuing into 
  Thursday evening.

* WINDS...West to northwest 30 to 40 mph with gusts to around 70 
  mph. Strongest winds are expected Thursday morning, especially 
  through and below the passes.

* IMPACTS...Dangerous travel due to crosswinds which will affect 
  high profile vehicles and campers. Unsecured objects may 
  become airborne. Trees and tree branches may fall causing 
  power outages. Highways affected include 58, 14, 395 and 178, 
  as well as the Grapevine of Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

DS
011 
WWUS76 KHNX 121215
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
515 AM PDT Thu Apr 12 2018

CAZ097-121800-
/O.CON.KHNX.HW.W.0002.000000T0000Z-180412T1800Z/
Tulare County Mountains-
Including the cities of Camp Nelson, Giant Forest, Lodgepole, 
Grant Grove, and Johnsondale
515 AM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* TIMING...Winds will remain strong and gusty over the higher
  ridges through this morning, then decrease this afternoon.
 
* WINDS...West 25 to 35 mph with gusts up to 60 mph over the
  higher ridges, decreasing after 11 AM.
 
* IMPACTS...Unsecured objects may become airborne. Trees and 
  tree branches may fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ095-098-099-122015-
/O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Inyokern, 
Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, 
and Mojave
515 AM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TIMING...Through 11 PM this evening.  

* WINDS...West to northwest 30 to 40 mph with gusts to around 70
  mph. Strongest winds are expected this morning, especially 
  through and below the passes. 

* IMPACTS...Dangerous travel due to crosswinds which will affect
  high profile vehicles and campers. Unsecured objects may become
  airborne. Trees and tree branches may fall causing power
  outages. Highways affected include 58, 14, 395 and 178. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Bean
125 
WWUS76 KHNX 121757
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1057 AM PDT Thu Apr 12 2018

CAZ097-121900-
/O.EXP.KHNX.HW.W.0002.000000T0000Z-180412T1800Z/
Tulare County Mountains-
Including the cities of Camp Nelson, Giant Forest, Lodgepole, 
Grant Grove, and Johnsondale
1057 AM PDT Thu Apr 12 2018

...HIGH WIND WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING...

Winds have dropped below warning levels across the region and the
high wind warniong will be allowed to expire. Winds will be gusty
at 15 to 25 mph for the next few hours.

$$

CAZ095-098-099-130300-
/O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Inyokern, 
Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, 
and Mojave
1057 AM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TIMING...Through 11 PM this evening.

* WINDS...West to northwest 30 to 40 mph with gusts to around 70 
  mph. Strongest winds are expected this morning, especially 
  through and below the passes. 

* IMPACTS...Dangerous travel due to crosswinds which will affect 
  high profile vehicles and campers. Unsecured objects may 
  become airborne. Trees and tree branches may fall causing 
  power outages. Highways affected include 58, 14, 395 and 178. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Molina
119 
WWUS76 KHNX 130244
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
744 PM PDT Thu Apr 12 2018

CAZ095-098-099-130600-
/O.CON.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
744 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TIMING...Through 11 PM this evening.

* WINDS...West to northwest 30 to 40 mph with gusts to around 60 
  mph especially through and below the passes.

* IMPACTS...Dangerous travel due to crosswinds which will affect 
  high profile vehicles and campers. Unsecured objects may 
  become airborne. Trees and tree branches may fall causing 
  power outages. Highways affected include 58, 14, 395 and 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
238 
WWUS76 KHNX 130536
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1036 PM PDT Thu Apr 12 2018

CAZ095-098-099-130645-
/O.EXP.KHNX.HW.W.0002.000000T0000Z-180413T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1036 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds are still gusty up to around 50 mph near Mojave and Cache
Creek. Winds are expected to drop below 45 mph in the next few
hours. Continued caution across the Tehachapi pass in high profile
vehicles is recommended. 

$$

Barlow

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 10, 1:49 PM PDT, 14 hours 4 minutes earlier.

Area forecast discussion, Apr 10, 1:49 PM PDT, 14 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
149 PM PDT Tue Apr 10 2018

.SYNOPSIS...A weak weather system will pass across the
northern parts of the area this evening followed by a stronger
storm on Wednesday night and Thursday. The second feature will
bring a threat of light precipitation to much of the area before
high pressure rebuilds over the region Friday through Sunday with
dry and warmer weather.

&&

.DISCUSSION...Satellite imagery shows quite a fetch of mid and
upper level clouds streaming into California from the southwest as
two weather disturbances approach. The first front is rather weak
and moving into the Bay Area this afternoon with little
precipitation. This system is progged to weaken even further as it
moves across the northern parts of the forecast area tonight. Pops
are limited to the Sierra and Foothills from Fresno County north.

Over the next several days the pattern will see saw from cool and
moist to warm and dry as the pattern over the US is very
progressive and fast flowing. So here we go...

The next more significant trough is noted taking shape out along
135W and it has some much colder air with the associated airmass.
Forecast models bring the dynamics and the start of precipitation
into the Yosemite Park area by early Wednesday evening and then
spread the rain and mountain snow southward overnight as the front
accelerates into Kern County. The coldest air and lowest snow
levels arrive at the tail end of the precipitation over Kern
County around day break on Thursday and if upslope precipitation
continues long enough some light snow may fall on the Grapevine
and this needs to be watched for potential impacts on Interstate 5
and Highway 14.

This looks to be a windy event over the Kern County mountains and
desert areas as a strong surface pressure difference develops
between Bakersfied and China Lake at 10-11 millibars. This
combined with a 120 knot jet stream aligned from northwest to
southeast across the regions will allow for quite a bit of
momentum to translate to the surface. A high wind watch has been
posted for this area from late Wednesday afternoon through
Thursday evening. Passes and east Sierra ridges will likely see
the highest gusts which could easily exceed 75 mph while along
highways 14 and 58 gusts to around 65 mph are likely. Over the
desert floor aways from the mountains, gusts to over 45 mph are
likely.

The see saw pattern of transitory troughs followed by rebounding
ridges will continue over the weekend as the next ridge and
associated warm temperatures is projected by models then followed
by another cooling and potentially wet system on Sunday night and
Monday. Ridging will then return by Tuesday and Wednesday of next
week for warming and drying.

&&

.AVIATION...
VFR conditions can be expected across the Central CA Interior
during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
High Wind Watch from Wednesday afternoon through Thursday
evening Caz093-098-099.

&&

public...Dudley
avn/fw...Molina
synopsis...Dudley

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:44 AM PDTWinter Weather AdvisoryHNX25 hr

Nearby

High Wind Warnings in California, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.